MAUDE Adverse Event Report: DEPUY SPINE INC 2.4 DRILL; BIT, DRILL

DEPUY SPINE INC 2.4 DRILL; BIT, DRILL
Model Number 288301024
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation flow: damage.Visual inspection: the 2.4 drill (part #: 288301024/ lot #: ng86081 ) was received at us cq.The drill was broken off just proximal to the bit starting.No other defects were identified.The overall complaint was confirmed due to the broken condition of the bit.Device failure/defect identified? yes; drill bit was broken.Document/specification review: drawing(s) reviewed: (current & manufactured revisions).Conclusion: the overall complaint was confirmed for the received 2.4 drill.Although no definitive root-cause can be determined it¿s possible the device experienced unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) for the 2.4 drill was conducted identifying that lot number ng86081 was released in a single batch.Batch1: units were released on aug 16, 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the drill was received with an unknown allegation.The patient and procedure involvement were unknown.This is report 1 of 1 for (b)(4).

Brand Name
2.4 DRILL
Common Device Name
BIT, DRILL
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9617295
Report Number1526439-2020-00429
Device Sequence Number11443233
Product Code HTW
UDI-Device Identifier10705034221151
UDI-Public(01)10705034221151
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number288301024
Device Catalogue Number288301024
Device Lot NumberNG86081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2020
Initial Report FDA Received Date01/22/2020
Patient Sequence Number1